Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Actos and belly fat
May 7, 2004

42yr old female, HIV+for 17years, was on D4T/AZT/3TC for years, now on Trizivir and Sustiva for years. Skinny face, arms, legs, no hips or butt anymore. Lots of and increasing belly fat, particularly above umbilicus, truncal and breast fat. Rotten body image. Normal random glucoses. Been on actos for 3 mos. No change. Any hope for actos working in longterm for reducing belly fat? Is my other med regimen just making things worse? Thanks for your answer, Hiding Under Tunics.

Response from Dr. Lee

This is a very difficult problem. How a person looks has such an effect on the way others relate and even how they feel about themselves. So sorry that you have had these severe changes. These changes are associated with the disease itself and the interactions of some of the medications. The medicines you are on are lower risk than others.

However, there are few treatments that have actually been found effective to reverse the changes you have experienced. The diabetes medicines have been found to slow the progress, but I do not believe there is evidence that they reverse it. Human growth hormone may be helpful. Check with your doc.

Be well.


Previous
Blood in Glass
Next
HIV+ and Planning to get pregnant

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement